MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56228
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G4: pma/510(k) number = k142829, k142819, or k153430 h3: device evaluated by mfg = other (81) - device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
An unspecified 8-french flexor sheath was returned to cook with the hub separated.At this time, there is no patient or procedural information regarding the device.Additional information has been requested.
 
Additional Manufacturer Narrative
E1: customer name and address = phone: (b)(6).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 13dec2024.As reported, during a procedure involving a left iliac side branch via contralateral access in the right femoral artery, a flexor high-flex ansel guiding sheath separated at the hub.The access site was not scarred, the anatomy was not calcified, tortuous, or stenosed, and the bifurcation angle was not steep, acute, or calcified.Resistance was not encountered upon insertion or removal of the sheath, or during insertion or removal of any other device through the sheath.The user noticed the hub separation during the procedure, when blood leaked from the device.The hub was not used to pull the sheath from the patient, and it is unknown if the dilator was reinserted prior to removal.The procedure was successfully completed with a new sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: an unspecified 8-french flexor sheath was returned to cook with the hub separated.Additional information was received 13dec2024.As reported, during a procedure involving a left iliac side branch via contralateral access in the right femoral artery, a flexor high-flex ansel guiding sheath separated at the hub.The access site was not scarred, the anatomy was not calcified, tortuous, or stenosed, and the bifurcation angle was not steep, acute, or calcified.Resistance was not encountered upon insertion or removal of the sheath, or during insertion or removal of any other device through the sheath.The user noticed the hub separation during the procedure, when blood leaked from the device.The hub was not used to pull the sheath from the patient, and it is unknown if the dilator was reinserted prior to removal.The procedure was successfully completed with a new sheath.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures or experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The hub was detached from the sheath.No sheath material remained in the hub.Compression was noted to the proximal end of the shaft, just under the flare, which was oblong and damaged.The shaft was kinked approximately 3.5-centimeters from the flared end.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿avoid applying traction to hub during removal.If resistance is anticipated or encountered, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a component failure, unrelated to design or manufacturing of the device, contributed to this event.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20891530
Report Number1820334-2024-01622
Device Sequence Number20794239
Product Code DYB
UDI-Device Identifier00827002562288
UDI-Public(01)00827002562288(17)260929(10)15681361
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2026
Device Model NumberG56228
Device Catalogue NumberKCFW-8.0-35-70-RB-HFANL1-HC
Device Lot Number15681361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2024
Supplement Date Received by Manufacturer12/13/2024
04/04/2025
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date12/31/2024
04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown